Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 10, NWS Midland/Odessa, TX

March 13, 202524 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Mar 13, 2025, 2:03 PM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at Mar 14, 2025, 6:00 AM CDT. It was in force for 15 hr. 59 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2025, 2:03 PM CDT (19:03 UTC)
In effect from
Mar 14, 2025, 6:00 AM CDT
Expired
Mar 14, 2025, 9:00 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 6:00 AM CDTNON-TSTM WND DMG2 Se Hobbs, NMTree fell over and damaged a fence, along with damaging a side of a house.
Mar 14, 6:00 AM CDTNON-TSTM WND DMG4 Nne Hobbs, NMCorrects previous non-tstm wnd dmg report from 2 SE Hobbs. Tree fell over and damaged a fence, along with damaging a side of a house.
Mar 14, 6:09 AM CDTNON-TSTM WND GST 682 Wsw Tatum, NMMesonet station 51 2SW Tatum NM.
Mar 14, 6:41 AM CDTNON-TSTM WND GST 672 Sw Tatum, NMMesonet station CW0386 Tatum.
Mar 14, 8:00 AM CDTSNOW 1.53 Nne Bonito Lake, NMCocorahs station NM-LN-13 Nogal 4.6 SSE.
Mar 14, 8:00 AM CDTSNOW 3.56 Sw Bonito Lake, NMCocorahs station NM-LN-48 Alto 7.4 W.
Mar 14, 9:40 AM CDTNON-TSTM WND GST 597 Nw Maljamar, NMMesonet station CPPN5 Caprock.
Mar 14, 9:56 AM CDTDUST STORM1 Se Roswell, NMU.S. 285 closed due to near zero visibility from blowing dust.
Mar 14, 9:56 AM CDTDUST STORM3 Sw Roswell, NMRoswell Relief Route from mile marker 107 to mile marker 110 (Sunset Ave to Brasher Rd) closed to high winds, blowing dust, and zero visibility.
Mar 14, 10:27 AM CDTNON-TSTM WND GST 643 Nw Hobbs, NMMesonet station 66 Hobbs, NM/ Lea County.
Mar 14, 10:35 AM CDTNON-TSTM WND GST 582 S Seminole, TXAWOS station KGNC Seminole.
Mar 14, 10:36 AM CDTNON-TSTM WND GST 673 Ssw Snyder, TXMesonet station 93 Snyder 3SSW Scurry County.
Mar 14, 10:40 AM CDTDUST STORM1 Sse Greenfield, NMOld Dexter Highway (Route 2) closed north of Hagerman due to high winds, blowing dust and near zero visibility.
Mar 14, 10:45 AM CDTNON-TSTM WND GST 5810 Wnw Pyote, TXMesonet station FW9693 Pyote.
Mar 14, 10:50 AM CDTNON-TSTM WND GST 634 Ne Monument, NMAWOS station KHOB Hobbs Lea Co.
Mar 14, 10:51 AM CDTNON-TSTM WND GST 611 E Gail, TXMesonet station FRKT2 Gail Raws.
Mar 14, 10:58 AM CDTDUST STORM3 W Midway, NMASOS station KROW Roswell Air Center. Less than one quarter mile visibility due to blowing dust.
Mar 14, 11:15 AM CDTNON-TSTM WND GST 866 W Whites City, NMMesonet station 164 Carlsbad Caverns NP.
Mar 14, 11:30 AM CDTDUST STORM12 Ssw Midkiff, TXState Highway 349 is being shutdown between Rankin and Midkiff due to high winds and near zero visibility due to blowing dust.
Mar 14, 11:35 AM CDTNON-TSTM WND GST 642 Wsw Snyder, TXASOS station KSNK Snyder Winston.
Mar 14, 11:38 AM CDTNON-TSTM WND GST 663 E Snyder, TXMesonet station 37 Snyder 3E.
Mar 14, 12:02 PM CDTNON-TSTM WND GST 632 Ese Gail, TXMesonet station 26 Gail 2SE.
Mar 14, 12:08 PM CDTDUST STORM7 Sse Seven Rivers, NMReported multiple vehicle accident with injuries along US Highway 285 between Carlsbad and Artesia. Less than a quarter mile to near zero visibility was likely occurring at the time.
Mar 14, 12:20 PM CDTNON-TSTM WND GST 631 Nne Malaga, NMMesonet station NMC36 Malaga.
Mar 14, 12:29 PM CDTNON-TSTM WND GST 665 Nw Colorado City, TXMesonet station 105 5NW Colorado City.
Mar 14, 12:30 PM CDTNON-TSTM WND GST 651 Ssw Loving, NMMesonet station NMC35 Loving Hs.
Mar 14, 12:39 PM CDTNON-TSTM WND GST 58Midway, TXMesonet station UP294 Midway (UPR).
Mar 14, 12:45 PM CDTDUST STORM1 Se Otis, NMReports of multiple vehicle accidents along US Highway 285 between Carlsbad and Loving. Injuries were reported. Less than a quarter mile to near zero visibility due to blowing dust was likely occurring.
Mar 14, 12:45 PM CDTDUST STORMBig Spring, TXMultiple social media reports and photos of vehicle accidents due to near zero visibility due to blowing dust along US Highway 87 near the Big Spring area. Time and location are approximate.
Mar 14, 12:52 PM CDTNON-TSTM WND GST 594 W Whites City, NMMesonet station BATN5 Batdraw.
Mar 14, 12:55 PM CDTNON-TSTM WND GST 591 Ne Andrews, TXAWOS station KE11 Andrews.
Mar 14, 12:55 PM CDTNON-TSTM WND DMG3 N Midland, TXAdvertisement billboard was destroyed and blocking a traffic lane along State Highway 349. Wind gusts were estimated to be approximately 60 mph.
Mar 14, 1:00 PM CDTNON-TSTM WND DMGCarlsbad, NMSeveral reports of downed signs, downed power poles, damage to roofs, and trees down in the Carlsbad area. Time is estimated. Wind gust speeds were estimated to be 70 mph.
Mar 14, 1:03 PM CDTNON-TSTM WND GST 66Welch, TXMesonet station 96 WELCH Dawson County.
Mar 14, 1:07 PM CDTNON-TSTM WND GST 611 W Tarzan, TXMesonet station 84 2WNW Tarzan/Martin County.
Mar 14, 1:07 PM CDTNON-TSTM WND GST 6320 Wsw Orla, TXMesonet station 159 Orla 20WSW.
Mar 14, 1:08 PM CDTNON-TSTM WND GST 625 Nnw Odessa, TXASOS station KODO Odessa.
Mar 14, 1:14 PM CDTNON-TSTM WND GST 745 Wsw Otis, NMASOS station KCNM Carlsbad.
Mar 14, 1:18 PM CDTDUST STORM1 W Jal, NMNew Mexico Highway 128 was closed west of Jal due to high winds and blowing dust resulting in near zero visibility.
Mar 14, 1:25 PM CDTNON-TSTM WND GST 671 Wsw Seagraves, TXMesonet station 15 Seagraves 1SW.
Mar 14, 1:30 PM CDTNON-TSTM WND GST 635 Nnw Mission Dorado, TXMesonet station FW9685 Odessa.
Mar 14, 1:33 PM CDTNON-TSTM WND GST 642 E Andrews, TXMesonet station 48 2E Andrews.
Mar 14, 1:35 PM CDTNON-TSTM WND GST 583 Nw South Haven, TXAWOS station KBPG Big Spring.
Mar 14, 1:35 PM CDTNON-TSTM WND GST 613 Ene Lamesa, TXAWOS station KLUV Lamesa.
Mar 14, 1:44 PM CDTNON-TSTM WND GST 673 Wnw Fluvanna, TXMesonet station 31 Fluvanna 3W.
Mar 14, 1:45 PM CDTNON-TSTM WND GST 634 Nw Bennett, NMMesonet station FW9689 Jal.
Mar 14, 1:46 PM CDTNON-TSTM WND DMG1 S Artesia, NMReport of a tree uprooted in south Artesia. Wind gust speed was estimated to be 60 mph.
Mar 14, 1:49 PM CDTNON-TSTM WND GST 584 Nnw Lomax, TXMesonet station UR209 4.0 NW Lomax (UPR).
Mar 14, 1:49 PM CDTNON-TSTM WND GST 622 Sse Lamesa, TXMesonet station 18 Lamesa 2SE.
Mar 14, 1:51 PM CDTNON-TSTM WND GST 583 Nw Greenwood, TXMesonet station UR098 3.3 NW Greenwood (UPR).
Mar 14, 2:12 PM CDTNON-TSTM WND GST 602 Nne Seminole, TXMesonet station 25 Seminole 2N.
Mar 14, 2:25 PM CDTNON-TSTM WND GST 621 Sse Lomax, TXMesonet station 77 1SSE Lomax Lomax/Howard County.
Mar 14, 2:29 PM CDTNON-TSTM WND GST 661 Nw Midland Internatio, TXASOS station KMAF Midland.
Mar 14, 2:30 PM CDTDUST STORM3 Nnw Bigby Corner, TXContinued reports of traffic slow downs/road closures along State Highway 137 in southwest Upton County due to blowing dust and near zero visibility.
Mar 14, 2:34 PM CDTNON-TSTM WND GST 645 Sw Saint Lawrence, TXMesonet station 55 5SW St. Lawrence, TX.
Mar 14, 4:30 PM CDTNON-TSTM WND GST 6616 S Orla, TXMesonet station FW9692 Pecos.
Mar 14, 5:28 PM CDTNON-TSTM WND GST 593 Nw Wink, TXASOS station KINK Wink.
Mar 14, 5:30 PM CDTNON-TSTM WND GST 6021 W Bennett, NMMesonet station FW9688 Jal.
Mar 14, 7:13 PM CDTNON-TSTM WND GST 613 Ene Queen, NMMesonet station QENN5 Queen.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3005 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS84 KMAF 131903
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
203 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20FT WINDS OF
20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH
TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF
ADJACENT WEST TEXAS...

...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR 20FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY
OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR ALL OF WEST 
TEXAS AND SOUTHEAST NEW MEXICO...

NMZ116>119-TXZ045-050-059-060-067-270>274-276>278-140715-
/O.UPG.KMAF.FW.A.0008.250314T1700Z-250315T0200Z/
/O.NEW.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/
/O.CON.KMAF.FW.W.0009.000000T0000Z-250314T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
203 PM CDT Thu Mar 13 2025 /103 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEW MEXICO AND MUCH OF
ADJACENT WEST TEXAS... 

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM 
CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR 
ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Friday.
The Fire Weather Watch is no longer in effect.

* WINDS...West 40 to 50 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...5 or critical.

* IMPACTS... Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ046>048-051>053-061>063-068>070-075-082-275-279>282-140715-
/O.UPG.KMAF.FW.A.0008.250314T1700Z-250315T0200Z/
/O.NEW.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/
Dawson-Borden-Scurry-Martin-Howard-Mitchell-Ector-Midland-
Glasscock-Crane-Upton-Reagan-Pecos-Terrell-Chinati Mountains-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
203 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WEST TEXAS AND SOUTHEAST
NEW MEXICO...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 9 PM CDT Friday. The Fire Weather Watch is no
longer in effect.

* WINDS...West 35 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...7 or extreme.

* IMPACTS... Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
3 follow-up statements
333 
WWUS84 KMAF 140517
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1217 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20
MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO
EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST
TEXAS AND SOUTHEAST NEW MEXICO...


NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
150200-
/O.CON.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
1217 AM CDT Fri Mar 14 2025 /1117 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20
MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO
EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST
TEXAS AND SOUTHEAST NEW MEXICO...

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...6 or critical.

* IMPACTS... Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

44
606 
WWUS84 KMAF 140840
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
340 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF
20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH
TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY FOR
WEST TEXAS AND SOUTHEAST NEW MEXICO...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
150200-
/O.CON.KMAF.FW.W.0010.250314T1700Z-250315T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
340 AM CDT Fri Mar 14 2025 /240 AM MDT Fri Mar 14 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20-FT WINDS OF
20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH
TO EXTREME FIRE DANGER FOR WIND AND LOW RELATIVE HUMIDITY...

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...6 or critical.

* IMPACTS... Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

44
932 
WWUS84 KMAF 141016
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
516 AM CDT Fri Mar 14 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY 
OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND 
LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
150200-
/O.EXT.KMAF.FW.W.0010.250314T1100Z-250315T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster-Chisos Basin-Presidio Valley-
Lower Brewster County-
516 AM CDT Fri Mar 14 2025 /416 AM MDT Fri Mar 14 2025/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY 
OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR WIND AND 
LOW RELATIVE HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...6 or critical.

* IMPACTS... Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:50 PM CDT, 1 hour 13 minutes earlier. Its key messages:

  • Updated at 1238 PM CDT Thu Mar 13 2025
  • A Red Flag Warning is in effect form late this morning through this evening for southeast New Mexico, down toward the Marfa Plateau, and the northwestern Permian Basin. Windy and dry conditions create critical fire weather conditions for these locations today.
  • Strong to very strong winds and critical to extreme fire weather conditions are expected tomorrow as a potent system pushes into the area. Behind the cold front, temperatures take a slight dip.
  • Heading into next week, we begin a warming trend ahead of another upper-level system that looks to arrive Tuesday/Wednesday.
Area forecast discussion, Mar 13, 12:50 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1250 PM CDT Thu Mar 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1238 PM CDT Thu Mar 13 2025

- A Red Flag Warning is in effect form late this morning through
  this evening for southeast New Mexico, down toward the Marfa
  Plateau, and the northwestern Permian Basin. Windy and dry
  conditions create critical fire weather conditions for these
  locations today.

- Strong to very strong winds and critical to extreme fire weather
  conditions are expected tomorrow as a potent system pushes into
  the area. Behind the cold front, temperatures take a slight
  dip.

- Heading into next week, we begin a warming trend ahead of
  another upper-level system that looks to arrive
  Tuesday/Wednesday.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 404 AM CDT Thu Mar 13 2025

WV imagery this morning shows yesterday's upper trough moving
through the ArklaTex, leaving West Texas and Southeast New Mexico
under northwest flow aloft.  This will be temporary, as a larger
trough approaching the west coast is pushing a weak ridge through
the region.

The trough is forecast to make landfall later this morning, around
15Z or so, pushing the ridge farther east and transitioning flow
aloft to progressive southwesterly.  Leeside surface troughing on
the Front Range will begin increasing southwest winds over the
higher terrain, with downslope warming under partly cloudy skies
increasing thicknesses and yielding pleasant afternoon highs around
10 F above normal.  The NAM develops a mountain wave signature over
the Guadalupes this afternoon, and high winds look likely, but these
don't look strong enough, widespread enough, or long enough in
duration to warrant a warning, especially in lieu of what's on the
way tonight and Friday.  Thus, we've cancelled the High Wind Warning
for this afternoon.

Tonight, the west coast trough will push east, tilting negatively
and moving through the Four Corners 06-09Z Friday.  As this occurs,
the mountain wave signature goes off the chart, and 700mb height
gradients tighten up to better than 60m/100nm!  This portends one of
the strongest high wind events for West Texas and Southeast new
Mexico in some time.  High winds will develop in the Guadalupes
during the evening, but mountain waves/pressure gradients/MOS
suggest high winds could spread east and south after midnight.  For
brevity and to avoid sowing confusion, we're going to avoid
advisories in areas that will be upgraded to warnings Friday, and
just issue warnings early instead.  These warnings will be extended
through Friday evening.  Hurricane force winds are expected in the
Guadalupes.  Mixing and a few clouds will keep overnight minimums 9-
10 F above normal.  Isolated showers are possible in the Guadalupes,
but QPF looks to be negligible.

Friday, the trough ejects, from northeast New Mexico at around 12Z
to northeast Kansas by 00Z Saturday.  Subsidence on the backside of
the trough will translate high winds to the surface, and we've
issued a High Wind Watch for everything east of the Pecos not
already in a warning.  Attm, a wind advisory should cover the rest
of the zones. Widespread BLDU is a given, as well as critical fire
weather, the details of which are in the Fire Weather Discussion
below. Unfortunately, cooler air on the backside of the trough will
keep afternoon highs right at, to around 5 F below, climatology.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 404 AM CDT Thu Mar 13 2025

Friday's troublesome upper-level trough will continue to gradually
make its way through our area overnight and through the day
Saturday. Winds remain breezy out of the west and northwest Friday
night and Saturday. Lows Friday night range from the mid 20s in
southeast New Mexico, the 30s for most, and the 40s near the Rio
Grande. Saturday's highs reach into the 60s for the majority of the
area, with 50s in the higher elevations and 70s near the Rio Grande.
Although this system will be moisture deprived for most of us, the
western half of our area will see low (10-30%) precipitation chances
Saturday morning associated with instability from the upper low.
Accumulation looks to be very light, potentially indicating light
showers or virga.

The upper trough finally lifts northeast by Sunday morning, bringing
about the return of more settled weather and a warming trend under
upper ridging. Highs Sunday warm into the 60s and 70s, then 70s and
80s on Monday. On Tuesday, another storm system swings over the
western US, strengthening southwesterly winds aloft. Meanwhile, at
the surface, an area of high pressure near the southeastern US and
an area of low pressure over the Central Great Plains steer our
winds out of the southwest. These features work in tandem to provide
us with our warmest day in the period, as highs Tuesday look to
range in the 80s and 90s, with some spots along the Rio Grande
heating up to the century mark! Alas, a cold front associated with
the upper trough arrives sometime Tuesday night, leading to lows in
the 40s and 50s, then highs Wednesday in the 60s and 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Thu Mar 13 2025

VFR ceilings prevail through the period. Breezy southwesterly
winds are expected throughout the afternoon at most terminals.
Winds will decrease by sunset before strong westerly winds
significantly pick up by the early morning hours. BLDU was not
included in the TAFs given confidence in timing, however,
confidence is increasing of this to occur during the late morning
to afternoon hours tomorrow which could reduce visibilities to
MVFR and IFR conditions.

&&

.FIRE WEATHER...
Issued at 404 AM CDT Thu Mar 13 2025

MinRH values in the teens and single digits, dry to critically dry
fuels, and breezy winds combine this afternoon over the higher
elevations and much of the western half of our region. As such, we
have issued a Red Flag Warning for southeast New Mexico down toward
the Marfa Plateau, and the western Permian Basin this afternoon
through this evening.

Friday is still on track to be our biggest fire weather threat day.
Strong to very strong winds, minRH values in the teens and single
digits, and ERC values well over the 90th percentile are expected
areawide. The culmination of these factors will lead to critical to
extreme fire weather conditions.

By Saturday, winds gradually taper down as the upper trough
progresses eastward. However, breezy winds keep the fire weather
threat critical from southeast New Mexico down toward the Big Bend.
The upper-level system finally departs Sunday, taking the winds and
increased fire weather conditions with it.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               82  51  68  43 /   0   0   0   0
Carlsbad                 77  43  61  38 /   0  20   0   0
Dryden                   88  59  79  48 /   0   0   0   0
Fort Stockton            86  53  69  44 /   0   0   0   0
Guadalupe Pass           68  37  51  34 /   0  30  10  10
Hobbs                    76  42  62  36 /   0   0   0   0
Marfa                    76  44  63  37 /   0   0   0   0
Midland Intl Airport     80  49  66  42 /   0   0   0   0
Odessa                   80  49  65  42 /   0   0   0   0
Wink                     82  47  67  41 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Andrews-Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson-Gaines-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Loving-Marfa Plateau-
     Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     High Wind Warning from 10 PM CDT /9 PM MDT/ this evening to 1 AM
     CDT /midnight MDT/ Saturday for Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Andrews-Borden-Central Brewster-Chinati Mountains-
     Chisos Basin-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson-Ector-Gaines-Glasscock-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
     County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     High Wind Warning from 1 AM Friday to 1 AM CDT Saturday for
     Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
     Loving-Reeves County Plains-Van Horn and Highway 54
     Corridor.

     High Wind Watch from Friday morning through Friday evening for
     Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-
     Martin-Midland-Mitchell-Reagan-Scurry-Upton-Ward-Winkler.

NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Warning from 9 PM this evening to midnight MDT Friday
     night for Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Friday morning through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Warning from midnight tonight to midnight MDT Friday
     night for Central Lea-Eddy County Plains-Northern Lea-
     Southern Lea.

&&

SHORT TERM...44
LONG TERM....95
AVIATION...11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:55 PM CDTHigh Wind WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more17 hr
Mar 13, 1:55 AM CDTHigh Wind WarningMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more53 hr
Mar 13, 2:50 AM CDTRed Flag WarningMAFAndrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 4 more18 hr
Mar 13, 1:40 PM CDTWind AdvisoryMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Terrell29 hr

Nearby

Red Flag Warnings in Texas, 2025Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.